Alert archive / Delaware / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 16, 2013, 10:02 PM EDT for Sussex County, Delaware. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2013, 10:02 PM EDT (02:02 UTC)
- Expired
- Jun 16, 2013, 11:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 34 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
234
WWUS81 KPHI 170202
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1002 PM EDT SUN JUN 16 2013
DEZ003-004-170300-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1002 PM EDT SUN JUN 16 2013
...A LINE OF SOWERS AND STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
SUSSEX COUNTY...
AT 955 PM EDT...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS LOCATED
FROM 18 MILES EAST OF GEORGETOWN TO HURLOCK...MOVING EAST AT 35 MPH.
WIND GUSTS BETWEEN 30 AND 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT LIGHTNING. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR LAUREL AROUND
1010 PM...REHOBOTH BEACH AROUND 1020 PM...GUMBORO AROUND 1030
PM...SELBYVILLE AROUND 1040 PM...OCEAN VIEW AROUND 1050 PM AND SOUTH
BETHANY AROUND 1100 PM.
LAT...LON 3847 7570 3855 7570 3876 7507 3867 7506
3866 7505 3861 7505 3860 7504 3845 7504
3845 7505 3844 7538
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 16, 9:59 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 16, 9:59 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 959 PM EDT SUN JUN 16 2013 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL TRACK FROM THE GREAT LAKES INTO SOUTHEASTERN CANADA INTO MONDAY. A WEAK COLD FRONT ASSOCIATED WITH IT IS FORECAST TO SETTLE ACROSS OUR AREA TONIGHT. A SECONDARY COLD FRONT SHOULD THEN ARRIVE TUESDAY WITH A WEAK LOW PRESSURE SYSTEM FORMING ALONG IT. HIGH PRESSURE WILL THEN BUILD INTO THE AREA WEDNESDAY AND THURSDAY, BEFORE SHIFTING TO OUR EAST FRIDAY INTO SATURDAY. A WARM FRONT MAY THEN LIFT NORTHWARD NEAR OUR AREA SATURDAY, WITH A COLD FRONT WELL TO OUR WEST SUNDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... MOST OF THE SHOWER/THUNDERSTORM ACTIVITY HAS MOVED OFF THE COAST, EXCEPT FOR AN AREA OF SHOWERS/THUNDERSTORMS ACROSS SOUTHERN DELMARVA, AS A WEAK SURFACE TROUGH HAS PASSED THROUGH THE AREA. THERE IS ALSO A FEW SHOWERS MOVING THROUGH SOME OF THE NORTHERN COUNTIES LATE THIS EVENING WHICH SHOULD CONTINUE TO DISSIPATE AS THEY SLIDE TO THE SOUTHEAST. A WEAK FRONTAL BOUNDARY IS FORECAST TO SETTLE ACROSS THE AREA TONIGHT WHILE ANOTHER PIECE OF VORTICITY IS FORECAST TO SLIDE ACROSS THE SOUTHERN AREAS OVERNIGHT. THEREFORE, THERE WILL REMAIN SOME ACTIVITY ACROSS SOUTHERN PORTIONS OF THE DELMARVA FOR A FEW MORE HOURS. THERE ARE A FEW SCATTERED SHOWERS/THUNDERSTORMS ACROSS WESTERN AND CENTRAL PENNSYLVANIA ASSOCIATED WITH A LITTLE PIECE OF VORTICITY TO OUR WEST. HOWEVER, NEAR TERM MODEL GUIDANCE DISSIPATES THIS ACTIVITY BEFORE REACHING OUR AREA; BUT WE WILL CONTINUE TO MONITOR THESE SHOWERS. TEMPERATURES TONIGHT WILL BE QUITE MILD COMPARED TO THE PAST COUPLE OF MORNINGS. WITH AMPLE LOW-LEVEL MOISTURE IN PLACE AND HIGH CLOUDS OVERHEAD WE COULD SEE SOME GROUND FOG OR HAZE DEVELOPMENT BY LATE TONIGHT. TEMPERATURE WISE WE SHOULD ONLY BE ABLE TO DROP BACK INTO THE UPPER-60S ACROSS THE AREA AS WE USED A BLEND OF THE MET/MAVMOS TONIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... MUCH CAN BE SAID OF TOMORROW THAT CAN BE SAID OF SUNDAY WITH AN ALMOST IDENTICAL SYNOPTIC SETUP. STILL HAVE THE ZONAL FLOW ALOFT KICKING THROUGH MULTIPLE SHORTWAVES TO OUR NORTH AND POSSIBLY ANOTHER WEAK OR REMAINING TROUGH TO OUR SOUTH. THESE TWO AREAS COULD SEE MORE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. TOMORROW DOES NOT LOOK MUCH BETTER IN TERMS OF CONVECTION THOUGH THE THERMAL PROFILES ARE MORE CONDUCIVE WITH BETTER SURFACE BASED CAPE AND LESS CLOUD COVER, THOUGH THE WEAKER WINDS/SHEAR WOULD PROHIBIT BETTER UPDRAFT STRENGTH. STILL MAINTAIN THE CHANCE POPS LATER IN THE AFTERNOON WITH THUNDER BUT THIS WILL ONCE AGAIN HAVE TO BE REASSESSED TO THE POTENTIAL FOR HOW STRONG ANY OF THE STORMS, IF THEY FORM, WILL BE. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... THE OVERALL SYNOPTIC SETUP IS COMPRISED OF GRADUALLY RISING HEIGHTS AS A PACIFIC NORTHWEST CLOSED LOW DRIFTS NORTHEASTWARD INTO SOUTHERN CANADA. A RIDGE OVER THE PLAINS BUILDS INTO THE MISSISSIPPI VALLEY, AND THE TROUGH IN THE EASTERN U.S. RELAXES. GIVEN THIS FLOW REGIME, SYSTEMS LOOK TO BE ON THE WEAKER SIDE AS THEY SLIDE ACROSS THE AREA. A FRONT SHOULD CLEAR THE AREA LATER TUESDAY, FOLLOWED BY A DRIER AIRMASS. THE EVOLUTION OF SYSTEMS LATE IN THE WEEK AND NEXT WEEKEND IS SOMEWHAT UNCERTAIN, GIVEN TIMING OF ENERGY EJECTING INTO THE NORTHERN PLAINS AND ACROSS THE GREAT LAKES. THIS MAY HANG BACK AWHILE AS HIGH PRESSURE SITS NEAR THE EAST COAST. WE USED A MODEL BLEND FOR MONDAY NIGHT INTO WEDNESDAY, THEN WPC GUIDANCE THEREAFTER. SOME ADJUSTMENTS WERE MADE AFTER ADDITIONAL COLLABORATION WITH OUR NEIGHBORING OFFICES. WPC USED A BLEND OF THE 06Z GEFS/ECMWF ENSEMBLE MEANS. FOR MONDAY NIGHT AND TUESDAY...LOW PRESSURE WILL BE TRACKING TO OUR NORTH AS A CLOSED LOW SLIDES EASTWARD ACROSS SOUTHERN CANADA. AN ASSOCIATED COLD FRONT WILL GRADUALLY SETTLE SOUTHEASTWARD ACROSS OUR CWA DURING THIS TIME FRAME. AS AN UPPER-LEVEL TROUGH AMPLIFIES SOME SOUTHWARD, STRONGER DEEP LAYER SHEAR SLIDES MAINLY ACROSS THE GREAT LAKES REGION. THERE SHOULD BE ONGOING CONVECTION WITHIN THIS CORRIDOR, HOWEVER SOME OF THIS ACTIVITY MAY ARRIVE ACROSS OUR NORTHERN DURING MONDAY EVENING. IF THIS WERE TO OCCUR, IT SHOULD WEAKEN WITH THE LOSS OF DAYTIME HEATING THEN WE PERHAPS AWAIT FOR OTHER CONVECTION IN THE UPPER OHIO VALLEY AND EASTERN GREAT LAKES TO SLIDE EAST-SOUTHEASTWARD. IN ADDITION, MODEL GUIDANCE SUGGESTS A LEE SIDE TROUGH COULD BE IN PLACE WHICH MAY ALLOW FOR ISOLATED/SCATTERED CONVECTION MONDAY EVENING TO PUSH ACROSS PORTIONS OF OUR SOUTHERN ZONES BEFORE DISSIPATING. A WEAK WAVE OF LOW PRESSURE THEN LOOKS TO DEVELOP ALONG THE BOUNDARY AND TRACK NEAR OUR AREA TUESDAY. OUR REGION LOOKS TO REMAIN ON THE SOUTHERN PERIPHERY OF THE STRONGEST 500 MB FLOW, HOWEVER SOME INCREASE IS FORECAST ALONG WITH ENOUGH INSTABILITY TO RESULT IN SOME SHOWERS AND THUNDERSTORMS. WE ALSO LOOK TO BECOME SITUATED WITHIN THE FAVORABLE ENTRANCE REGION OF THE 250 MB JET DURING THE AFTERNOON, ALLOWING FOR SOME ASSISTANCE IN THE LARGE SCALE LIFT. THE THUNDERSTORM COVERAGE AND/OR INTENSITY MAY END UP BEING TEMPERED BY THE CLOUD COVER AROUND. WE MAINTAIN CHC POPS FOR AT LEAST SCATTERED COVERAGE DURING THE DAY AS THE FRONT SETTLES SOUTHEASTWARD AND THE WEAK WAVE MOVES NEARBY. WHILE THE HIGHER PW VALUE AIR LOOKS TO SLIDE SOUTH AND EAST OF THE AREA, THE PW IS FORECAST TO BE ABOUT 1.25-1.50 INCHES ACROSS OUR AREA. THIS CAN STILL PRODUCE LOCAL DOWNPOURS ESPECIALLY WITH ANY STRONGER CONVECTIVE ELEMENTS. OUR CONFIDENCE IS A BIT LOW REGARDING TEMPERATURES AS A FAIR AMOUNT OF CLOUDINESS COMBINED WITH SOME SHOWERS/THUNDERSTORMS MAY HAVE ENOUGH OF AN AFFECT. FOR WEDNESDAY AND THURSDAY...A NARROW UPPER-LEVEL RIDGE IS FORECAST TO MOVE EAST ACROSS THE PLAINS AND MIDWEST WEDNESDAY AHEAD OF A LARGE TROUGH IN THE WEST. THIS ALLOWS SURFACE HIGH PRESSURE TO SETTLE OVER OUR AREA DURING THIS TIME FRAME, AND PUSH A COLD FRONT TO OUR SOUTH AND EAST. THE ECMWF IS SLOWER WITH THE FRONT AND WANTS TO MAINTAIN SOME CONVECTION INTO AT LEAST OUR SOUTHERN AREAS. WE LEANED TOWARD A QUICKER SOUTHWARD PUSH ATTM DUE TO THE INCOMING SURFACE HIGH. A PERSISTENT UPPER-LEVEL TROUGH HOWEVER IS FORECAST TO BE ACROSS EASTERN CANADA, THEREFORE THE SURFACE HIGH WILL TEND TO SETTLE DUE EASTWARD DURING THURSDAY. A NORTH-NORTHEAST LOW-LEVEL FLOW WEDNESDAY MAY BECOME ONSHORE ESPECIALLY AS THE FLOW ALOFT LESSENS WITH HIGH PRESSURE ARRIVING. AS A RESULT, A SEA/BAY BREEZE MAY DEVELOP ESPECIALLY THURSDAY WITH EVEN WEAKER FLOW. IN ASSOCIATION WITH THE INCOMING SURFACE HIGH, A MUCH DRIER AIRMASS SHOULD SETTLE IN. SINCE HIGH PRESSURE BECOMES THE DOMINANT FEATURE, A DRY FORECAST WAS CONTINUED. FOR FRIDAY AND SATURDAY...THE RIDGE IN THE MIDWEST AREA SHOULD FLATTEN OUT OR PUSH SOUTHWARD AS ENERGY EJECTS OUT OF THE WEST. AS A RESULT, LOW PRESSURE IS FORECAST TO TRACK ACROSS THE NORTHERN PLAINS AND MIDWEST DURING THIS TIME FRAME. MEANWHILE, HIGH PRESSURE IS SITUATED TO OUR EAST WITH A RETURN FLOW OCCURRING ACROSS THE NORTHEAST. IT APPEARS THAT A WARM FRONT MAY LIFT NORTHWARD LATE FRIDAY INTO SATURDAY, ALTHOUGH THE MAIN WAA PUSH MAY END UP STAYING WELL TO OUR WEST. THERE IS THE POTENTIAL THAT SOME SORT OF WEAKNESS OR COASTAL TROUGH DEVELOPS NEAR THE CAROLINAS WITH CONVECTION OCCURRING. SOME OF THIS MOISTURE MAY EVENTUALLY GET DRAWN NORTHWARD AS LOW-LEVEL WAA AND MOISTURE ADVECTION INCREASES WELL IN ADVANCE OF THE NEXT SYSTEM. BASED ON SOME UNCERTAINTY WITH THE DETAILS MAINLY TIED TO A POSSIBLE WARM FRONT, WE WENT DRY FRIDAY THEN CARRIED SLIGHT CHC POPS IN THE DATABASE ACROSS MUCH OF THE AREA SATURDAY. FOR SUNDAY...OUR REGION SHOULD BE IN A WARM SECTOR AS HIGH PRESSURE IN THE ATLANTIC EXPANDS WESTWARD SOME. THIS IS IN RESPONSE TO A TROUGH SLIDING ACROSS THE NORTHERN PLAINS AND GREAT LAKES. AS THIS OCCURS, A COLD FRONT WITH POSSIBLY SOME WAVES OF LOW PRESSURE ALONG IT WILL BE TRAVERSING EASTWARD. FOR NOW, THIS LOOKS TO HANG BACK FAR ENOUGH TO OUR WEST ALTHOUGH A SMALL CHC OF SOME SHOWERS/THUNDER CANNOT BE RULED OUT THEREFORE CARRIED SLIGHT CHC POPS IN THE DATABASE. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THIS EVENING THROUGH TONIGHT...VFR. NOW THAT THE SHOWERS HAVE MOVED THROUGH AND THE SUN HAS SET, WINDS WILL BECOME LIGHT, AND GENERALLY FROM THE SOUTHWEST. WITH A MOIST AIRMASS IN PLACE AND ONLY HIGH CLOUDS IN PLACE OVERNIGHT, SOME TERMINALS COULD SEE MVFR VSBYS FORM BY LATE TONIGHT WITH EITHER A LIGHT GROUND FOG OR HAZE. MONDAY...VFR. ANY GROUND FOG/HAZE WILL DISSIPATE BY LATE MORNING ONCE WE BEGIN TO MIX. WINDS SHOULD BACK A BIT TOWARDS THE WEST BUT REMAIN LIGHT. THERE COULD BE SOME GUSTINESS AGAIN TOMORROW AFTERNOON BUT SHOULD BE IN THE UPPER TEENS RANGE. OUTLOOK... MONDAY NIGHT...MOSTLY VFR. LOCALIZED MVFR POSSIBLE WITH A SHOWER OR THUNDERSTORM IN THE EVENING, THEN PERHAPS WITH LOCAL FOG LATE. TUESDAY...MVFR OR LOWER AT TIMES WITH SOME SHOWERS AND THUNDERSTORMS. THERE COULD BE SOME MVFR/IFR LATE AT NIGHT DUE TO SOME FOG. WEDNESDAY THROUGH FRIDAY...OVERALL VFR. && .MARINE... CURRENTLY ACROSS OUR WATERS THE SEAS HAVE NOT RESPONDED AS ORIGINALLY THOUGHT TO THE STRONGER SOUTHERLY SURGE. THIS MAY BE DUE TO THE SLIGHTLY OFFSHORE COMPONENT THE WINDS HAVE MAINTAINED. SEEING THAT THE CONDITIONS SHOULD NOT WORSEN THROUGH THE EVENING AND OVERNIGHT HOURS DECIDED TO CANCEL THE SCA FOR OUR WATERS. THOUGH THERE COULD POTENTIALLY BE A 25KT GUST IN PLACES AND SEAS MAY BUILD UPWARDS OF 4 FEET TONIGHT DID NOT FEEL STRONG ENOUGH TO KEEP THE SCA GOING. OTHERWISE TOMORROW SHOULD FEATURE SLIGHTLY LESS WIND ACROSS OUR WATERS WITH SEAS ONCE AGAIN RUNNING AROUND 3 FEET. OUTLOOK... A COLD FRONT WILL BE SETTLING ACROSS THE AREA TUESDAY, AND A WEAK WAVE OF LOW PRESSURE SHOULD TRACK ALONG IT. THERE STILL IS SOME DIFFERENCES WITH THE SOUTHWARD PUSH OF THE COLD FRONT TUESDAY AND WEDNESDAY, HOWEVER THE SURFACE LOW LOOKS WEAK ENOUGH TO KEEP THE WINDS UNDER 25 KNOTS. AS THE WEAK SURFACE LOW DEPARTS, HIGH PRESSURE STARTS TO BUILD IN AND THE PRESSURE GRADIENT TIGHTENS. A NORTHERLY WIND SHOULD INCREASE SOME WEDNESDAY BEFORE THE PRESSURE GRADIENT RELAXES, HOWEVER THE OVERALL FLOW LOOKS TO GENERALLY REMAIN UNDER 25 KNOTS. THERE IS A CHC SEAS REACH 5 FEET FOR A TIME, HOWEVER THIS POTENTIAL LOOKS MARGINAL ATTM. THE WINDS ARE FORECAST TO BE LIGHTER LATER WEDNESDAY INTO FRIDAY AS HIGH PRESSURE SETTLES OVERHEAD. THIS SHOULD RESULT IN THE WINDS TURNING MORE SOUTHERLY, WITH PERHAPS A SEA/BAY BREEZE CIRCULATION OCCURRING. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...HEAVENER/ROBERTSON SHORT TERM...HEAVENER LONG TERM...GORSE AVIATION...GORSE/HEAVENER/ROBERTSON MARINE...GORSE/HEAVENER
Hazardous weather outlook, Jun 16, 4:01 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 401 PM EDT SUN JUN 16 2013 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-172015- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 401 PM EDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-172015- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 401 PM EDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-172015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 401 PM EDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 6:24 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 PM EDT SUN JUN 16 2013
DEZ001-MDZ008-NJZ016-017-021-162330-
CECIL MD-CUMBERLAND NJ-GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
624 PM EDT SUN JUN 16 2013
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL NEW CASTLE...
NORTHEASTERN CECIL...NORTHERN CUMBERLAND...SALEM AND SOUTHEASTERN
GLOUCESTER COUNTIES...
AT 622 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR BROOKSIDE
DELAWARE AND WAS MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL
BE NEAR BEAR...DELAWARE CITY...AND SAINT GEORGES AROUND 630
PM...PENNSVILLE AND PORT PENN AROUND 640 PM...SALEM AND QUINTON
AROUND 650 PM.
LAT...LON 3972 7583 3972 7578 3974 7576 3958 7492
3952 7498 3944 7489 3931 7494 3949 7555
3957 7552 3959 7555 3951 7555 3949 7557
3958 7588
FORECASTER:POSpecial weather statement, Jun 16, 6:48 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT SUN JUN 16 2013
DEZ002-003-MDZ015-019-020-162345-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
648 PM EDT SUN JUN 16 2013
...AN AREA OF SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
CAROLINE...NORTHERN TALBOT...SOUTHERN KENT...SOUTHERN QUEEN ANNE'S
AND WESTERN SUSSEX COUNTIES...
AT 645 PM EDT...AN AREA OF SHOWERS WITH STRONG WIND GUSTS WAS NEAR
CENTREVILLE MARYLAND...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL
BE NEAR JUMPTOWN AROUND 700 PM...GREENSBORO AROUND 715 PM...
HARRINGTON AROUND 730 PM AND ELLENDALE AROUND 745 PM.
LAT...LON 3863 7571 3868 7576 3867 7579 3869 7581
3868 7592 3877 7629 3886 7625 3883 7624
3882 7620 3893 7622 3910 7614 3911 7612
3898 7530 3893 7530 3893 7532 3885 7523
3854 7537
FORECASTER:POSpecial weather statement, Jun 16, 7:28 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
728 PM EDT SUN JUN 16 2013
DEZ002>004-170030-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
728 PM EDT SUN JUN 16 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX AND SOUTHERN
KENT COUNTIES IN DELAWARE...
AT 723 PM EDT...A STRONG THUNDERSTORM WAS NEAR FELTON...MOVING EAST
AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR FREDERICA AROUND 740 PM...BIG STONE BEACH AROUND 750 PM...
SLAUGHTER BEACH AROUND 800 PM...LEWES AROUND 810 PM AND REHOBOTH
BEACH AROUND 820 PM.
GO INDOORS IF YOU HEAR THUNDER.
LAT...LON 3861 7511 3860 7513 3867 7552 3885 7573
3891 7572 3917 7550 3916 7540 3906 7539
3901 7532 3893 7531 3893 7532 3881 7518
3879 7515 3880 7509 3859 7506
FORECASTER:POSpecial weather statement, Jun 16, 10:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1002 PM EDT SUN JUN 16 2013
DEZ003-004-170300-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1002 PM EDT SUN JUN 16 2013
...A LINE OF SOWERS AND STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
SUSSEX COUNTY...
AT 955 PM EDT...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS LOCATED
FROM 18 MILES EAST OF GEORGETOWN TO HURLOCK...MOVING EAST AT 35 MPH.
WIND GUSTS BETWEEN 30 AND 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT LIGHTNING. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR LAUREL AROUND
1010 PM...REHOBOTH BEACH AROUND 1020 PM...GUMBORO AROUND 1030
PM...SELBYVILLE AROUND 1040 PM...OCEAN VIEW AROUND 1050 PM AND SOUTH
BETHANY AROUND 1100 PM.
LAT...LON 3847 7570 3855 7570 3876 7507 3867 7506
3866 7505 3861 7505 3860 7504 3845 7504
3845 7505 3844 7538
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:15 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jun 16, 8:51 PM EDT | Special Marine Warning | PHI | 84 min | |
| Jun 16, 10:38 PM EDT | Special Marine Warning | PHI | 82 min | |
| Jun 17, 2:37 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 53 min |
| Jun 17, 2:45 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Middlesex, Somerset | 60 min |
| Jun 17, 3:25 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 65 min |
| Jun 17, 4:06 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 69 min |
| Jun 17, 5:02 PM EDT | Special Weather Statement | PHI | Mercer | 73 min |
| Jun 17, 5:14 PM EDT | Special Weather Statement | PHI | Gloucester | 61 min |
| Jun 17, 5:48 PM EDT | Special Weather Statement | PHI | Monmouth | 57 min |
| Jun 17, 5:55 PM EDT | Special Weather Statement | PHI | Salem | 65 min |
| Jun 17, 6:05 PM EDT | Special Weather Statement | PHI | Atlantic, Salem | 55 min |
| Jun 17, 6:29 PM EDT | Areal Flood Advisory | PHI | Salem | 2 hr |
| Jun 17, 6:38 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland, Salem | 67 min |
| Jun 17, 6:58 PM EDT | Special Weather Statement | PHI | Cumberland, Salem | 92 min |
| Jun 16, 10:48 PM EDT | Special Weather Statement | PHI | Sussex | 12 min |
| Jun 17, 7:29 PM EDT | River Flood Warning | PHI | New Castle | 5 hr |
Nearby
Special Weather Statements in Delaware, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.